A 29-year-old male asked:
Can xyzal (levocetirizine) cause nasal congestion? i've been taking it for thick mucus and pnd (perennial rhinitis). stopped it for 2 days and my nose is clear!
1 doctor answer • 1 doctor weighed in
Allergy and Immunology 40 years experience
Not really: not a known reported side effect, however if you experienced it first hand, then it may be a factor for your symptoms. Generally it dries up secretions, so if you already had thick mucous it may have been made more thick by xyzal, (levocetirizine) hence the feeling of being clogged up, just a theory. At any rate, keep using saline nasal washes, see your doctor/ENT/allergist to rule out chronic sinusitis, goodluck
1k viewsAnswered >2 years ago
Last updated Mar 7, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.